Red-Brown Urine Discolouration in Two Patients Taking Mesala
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Abstract :
A 38-year-old male and a 36-year-old female experienced red-brown urine discolouration after 2 and 3 days, respectively, during the use of mesalamine for inflammatory bowel disease. Both patients mentioned that the urine discoloured after contact with sodium hypochlorite detergent in toilet water. Mesalamine and the inactive metabolite N-acetyl-5-aminosalicylic acid are primarily excreted in the urine. We hypothesised a possible reaction with sodium hypochlorite and/or light. Naranjo assessment scores of 9 and 6 were obtained for the reports, indicating a certain and probable relationship, respectively, between the red-brown urine discolouration and the use of the suspect drug mesalamine. Knowledge of this harmless reaction is desirable to avoid unnecessary physical examination and worry........

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC5005790/
G●●●●m V●●●a and 6 others like this
Like
Comment
Share